Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Zometa

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 12-03-2005, 06:00 AM
Ann
Guest
 
Posts: n/a
Default zometa side effects

I have had 3 infusions for bone problems. They were about four weeks apart and the 3d was about ten days ago. I have had lymphoma for several<br>years and have had fracture in spine and several other fractures. I didn't have much problem with the first two infusions but the third was extreme -I had almost a week of agonizing bone pain. I get the zometa at the same time that I get rituxan for the lymphoma. I"m feeling somewhat <br>better now. Would like to hear from others also - I'd like some idea of what to expect. Thanks for bringing the subject <br>up, Ursula. Ann
Reply With Quote
  #2  
Old 04-18-2010, 05:26 PM
bbejna bbejna is offline
Junior Member
 
Join Date: Apr 2010
Posts: 1
Default Zometa side effects

Dear Ann, I am so sorry about the pain you had from your Zometa infusion. Has the pain continued?

I just joined this forum today and am starting a new post about pain relating to using Zometa. But I wanted to reply to you personally. Here is a copy of my 1st post. Please let me know if you have learned anything more about pain and Zometa. Thanks, Barbara

I have an unusual form of lymphoma located in my bones (not my lymph nodes.) When I had my 2nd CHOP chemo in August of 2008, I was also given an infusion of Zometa and this pattern was repeated every 6 weeks until I had had 6 CHOP chemotherapy treatments along with 5 infusions of Zometa.

After my 6th CHOP treatment I was tested with a PET scan and with a bone marrow biopsy. No cancer was detected and none has been detected in the quarterly tests I have received since that time.

Since the cancer had been in my bones, I continued getting Zometa infusions on a monthly basis.

In June of 2009, I started having severe pain on my left side.

Recently, I learned that incapacitating bone or muscle pain is a possible side effect from Zometa. As I did not experience pain until 10 months after I started Zometa infusions, my oncologist does not think my pain has been caused by the drug, but she had agreed to take me off of it for the time being.

Does anybody reading this know more about Zometa and pain?

Here is a more detailed description of my condition:

Last June, 10 months after I started Zometa infusions, I began having pain on my left side. It started in my left hip and leg and I have had to use a cane or walker ever since to relieve the pain. A couple of months ago, I started to have a severe pain in my left shoulder and upper arm. This pain felt like a hot knife was being stuck into my body.

I have seen a physical medicine physician who recommended physical therapy. First she said that my leg muscles were weak from inactivity and I did water and then some land therapy. At times the hip and leg pain has improved. But it always comes back. Now, my physical therapist is treating my shoulder and arm pain which is so severe that pretty much all she can do is use ultrasound and a TENS device to treat it.

I have had several Lidocaine injections into my shoulder and upper arm. One injection seemed to help, but not the others. And the pain came back. I spent $518 to purchase Lidocaine patches but they do not give me any relief.
I have a TENS unit at home but that only seems to help on a hit or miss basis. Ice is the only thing that seems to give me consistent temporary relief.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
zometa side effect audrey gayle carroll Zometa 0 05-12-2008 06:45 PM
side effects Mattie Wood Micardis 1 11-08-2007 08:23 PM
Zometa side effect Unregistered Zometa 1 09-10-2007 12:06 AM
Zometa side effects concerned Zometa 0 09-09-2007 11:53 PM
side effects Dan Mobic 3 12-03-2005 06:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 06:10 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.